Thunderstorm Wind, Teller
- When
- June 28, 2:00 PM MST to 2:03 PM MST
- Where
- Teller County, 1.48 mi NNW of Woodland Park
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.010, -105.050
A few pine trees were snapped off.
A thunderstorm produced high winds and marginally severe hail in the Woodland Park area and the eastern part of Ute Pass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A thunderstorm produced high winds and marginally severe hail in the Woodland Park area and the eastern part of Ute Pass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 28, 1:41 PM MST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 241 PM MDT SUN JUN 28 2009 .SHORT TERM... (TONIGHT AND MONDAY) ...MORE AFTERNOON/EVENING THUNDERSTORMS...MAINLY OVER THE MOUNTAINS AND ADJACENT PLAINS... ISOLATED TO SCATTERED THUNDERSTORMS OVER THE MOUNTAINS THIS AFTERNOON...DISSIPATING AS THEY MOVE OUT ACROSS THE PLAINS. ONE STRONG STORM NEAR WALSENBURG EARLIER THIS AFTERNOON PRODUCED PEA SIZE HAIL...BRIEF HEAVY RAIN (.21 INCHES) AND GUSTY WINDS. THIS CELL HAD A 55 DBZ CORE TO 25K AGL...VILS TO 44 KG/M2 AND LIMITED ROTATION IN THE UPPER LEVELS OF THE STORM. THERE WAS ANOTHER STORM NEAR VILLA GROVE AROUND THE SAME TIME THAT WAS OF SIMILAR PROPORTION. ADDITIONAL SIMILAR STORMS ARE DRIFTING SOUTHEAST INTO THE HAYMAN SCAR AND ALSO TRACKING EAST ACROSS SAGUACHE AT THE PRESENT TIME. BASED ON LIMITED CORE HEIGHTS...LIMITED ROTATION...WARM TEMPERATURES...AND DECREASING CAPES AS YOU HEAD EAST ACROSS THE PLAINS...WOULD EXPECT PRIMARY STORM THREATS THIS EVENING WILL BE LIGHTNING...HAIL UP TO 1/2 INCH IN DIAMETER...LOCALLY HEAVY RAINFALL...AND WIND GUSTS TO AROUND 40 MPH. ONE AREA TO MONITOR FOR POSSIBLY MORE WIDESPREAD...INTENSE ACTIVITY THIS EVENING WOULD BE ACROSS TELLER AND EL PASO COUNTIES...POSSIBLY DRIFTING INTO THE NORTHERN REACHES OF PUEBLO AND FREMONT COUNTIES. THIS WOULD INCLUDE THE HAYMAN BURN SCAR. MODELS INDICATE THE CONVECTION IN THESE AREAS WILL BE A LITTLE MORE WIDESPREAD AND A LITTLE MORE INTENSE. LIGHTNING AND RAINFALL COULD BE A LITTLE MORE WIDESPREAD. WIND GUSTS COULD PEAK CLOSER TO 50 MPH AND HAIL COULD BE UP TO ABOUT PENNY SIZE. BASED ON RECENT RADAR TRENDS...COULD END UP NEEDING A FLOOD ADVISORY OR BETTER ACROSS THE HAYMAN SCAR IN THE NEXT COUPLE HOURS. MONITORING. TOMORROW...REALLY NOT MUCH CHANGE. THE ATMOSPHERE AND SYNOPTIC PATTERN LOOKS PRETTY SIMILAR TO TODAY. SO...ONCE AGAIN WE SHOULD SEE STORMS DEVELOP OVER THE MOUNTAINS EARLY IN THE AFTERNOON AND THEN WORK A LITTLE WAYS EAST ONTO THE PLAINS. AGAIN...NO BIG TRIGGERS EVIDENT...NOR A LOT OF SHEAR...SO ANY SEVERE THREAT LOOKS PRETTY MARGINAL. PRIMARY THREATS WILL LIKELY BE SIMILAR TO THOSE OF TODAY. LW .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) NO BIG CHANGES IN THE EXTENDED FORECAST. AN UPPER RIDGE WILL PERSIST OVR THE 4 CORNERS REGION THROUGH MID WEEK...THEN SHIFT SLOWLY EWD TOWARD THE END OF THE WEEK AS A RELATIVELY DEEP PACIFIC TROUGH MOVES INTO THE PACNW. TEMPS SHOULD REMAIN ABOUT 5 DEG ABOVE AVG THRU WED...WITH SOME UPPER 90S POSSIBLE OVR THE PLAINS. SVR PARAMETERS LOOK PRETTY WEAK THROUGH AT LEAST THE NEXT FEW DAYS...SO AM NOT EXPECTING MUCH IN THE WAY OF STRONG CONVECTION...JUST MORE DIURNAL STORMS THRU THE PERIOD. MAY SEE AN UPSWING IN STRONGER CONVECTION BY THE WEEKEND AS A COUPLE SHORT WAVES MOVE THROUGH IN NW FLOW LOFT. THU AND ESPECIALLY FRI LOOK SLIGHTLY COOLER WITH BETTER CHANCE FOR WIDESPREAD PRECIP. A DRYER WARMER PERIOD IS THEN EXPECTED FOR A COUPLE DAYS EITHER LATE IN THE WEEKEND OR EARLY NEXT WEEK...AS SWRLY FLOW STRENGTHENS AHEAD OF THE PACIFIC SYSTEM. ROSE && .AVIATION... AVIATION CONCERNS CONTINUE TO CENTER AROUND AFTERNOON AND EVENING CONVECTION PRODUCING LOCAL IFR/MVFR CIGS AND VSBYS ALONG WITH LIGHTNING...PEA TO PENNY SIZE HAIL HAZARD...ERRATIC WIND GUST THREAT TO 40 MPH AND LOCALLY HEAVY DOWNPOURS. THIS EVENINGS CONVECTION SHOULD WIND DOWN 03-04Z. ISOLATED TO SCATTERED THUNDERSTORMS SHOULD START UP AGAIN OVER THE MOUNTAINS AFTER 11 AM MONDAY...AND THEN WORK OUT ONTO THE ADJACENT PLAINS BEGINNING AFTER 1 PM. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 649 AM MDT SUN JUN 28 2009 COZ058>089-093>099-291300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 649 AM MDT SUN JUN 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED...ESPECIALLY FROM LATER THIS AFTERNOON INTO TONIGHT. THE PRIMARY THREATS FROM THE STORMS WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL AND WIND GUSTS UP TO 50 MPH. A FEW OF THE STRONGER STORMS OVER TELLER AND EL PASO COUNTIES WILL BE CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED EACH DAY. THE PRIMARY METEOROLOGICAL THREATS FROM THESE STORMS WILL BE HAZARDOUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL AND WIND GUSTS UP TO 50 MPH. IN ADDITION...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1241 PM MDT SUN JUN 28 2009 COZ079-087-281915- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 1241 PM MDT SUN JUN 28 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO AT 1237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF FARISITA...OR 44 MILES SOUTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... WALSENBURG. LIGHTNING...HEAVY RAIN...WINDS AROUND 50 MPH...AND HAIL UP TO PENNY SIZE ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 236 PM MDT SUN JUN 28 2009 COZ081-282100- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 236 PM MDT SUN JUN 28 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN TELLER COUNTY IN CENTRAL COLORADO EXTREME NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF FLORISSANT...OR 28 MILES NORTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... FLORISSANT. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SR
The Denver radar (KFTG), 97 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
3 hail, 1 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
A few pine trees were snapped off.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2009Every state in 2009This day in weather historyWarnings in Colorado, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 184161, 184162, 184163, 184165, 184159.